Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Pittsburgh, PA

June 29, 20129 counties in Ohio; 5 counties in West Virginia; Beaver County, Greene County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2012, 6:15 PM EDT for 9 counties in Ohio; 5 counties in West Virginia; Beaver County, Greene County, Washington County, Pennsylvania. It was in force for 60 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 6:15 PM EDT (22:15 UTC)
Expired
Jun 29, 2012, 7:15 PM EDT
In force
60 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Noble County, OH, Tuscarawas County, OH, Beaver County, PA, Greene County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:15 PM EDTTSTM WND DMGSalesville, OHTREES DOWN
Jun 29, 6:15 PM EDTHAIL 0.88Salesville, OHTREES DOWN
Jun 29, 6:19 PM EDTHAIL 1.75Smithfield, OH
Jun 29, 6:29 PM EDTTSTM WND DMGFreeport, OHTREES DOWN
Jun 29, 6:30 PM EDTTSTM WND GST 50Woodsfield, OH
Jun 29, 6:30 PM EDTHAIL 1Woodsfield, OH
Jun 29, 6:55 PM EDTTSTM WND DMGNew Martinsville, WVNUMEROUS TREES DOWN
Jun 29, 6:58 PM EDTTSTM WND DMGBethesda, OHTREES DOWN. ROOF DAMAGE
Jun 29, 6:59 PM EDTTSTM WND DMGPorters Falls, WVNUMEROUS TREES DOWN
Jun 29, 6:59 PM EDTTSTM WND DMGProctor, WVNUMEROUS TREES DOWN
Jun 29, 7:00 PM EDTTSTM WND DMGSteubenville, OHLARGE BRANCHES BROKEN
Jun 29, 7:08 PM EDTTSTM WND DMGReader, WVDEBRIS AND TREES DOWN ON RAILROAD TRACKS IN READER... NUMEROUS TREES DOWN ACROSS THE COUNTY.
Jun 29, 7:10 PM EDTTSTM WND DMGLimestone, WVNUMEROUS TREES AND POWER LINES DOWN
Jun 29, 7:20 PM EDTTSTM WND DMGBrilliant, OHNUMEROUS LARGE TREES BLOWN DOWN.
Jun 29, 7:20 PM EDTTSTM WND DMGMount Pleasant, OHNUMEROUS LARGE TREES BLOWN DOWN.
Jun 29, 7:20 PM EDTTSTM WND DMGTiltonsville, OHNUMEROUS LARGE TREES BLOWN DOWN.
Jun 29, 7:21 PM EDTTSTM WND DMGCameron, WVNUMEROUS TREES AND POWERLINES DOWN ACROSS THE COUNTY.
Jun 29, 7:25 PM EDTTSTM WND DMGWheeling, WV*** 1 INJ *** TREES DOWN THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS51 KPBZ 292215
SVRPBZ
OHC013-019-029-059-067-081-111-121-157-PAC007-059-125-WVC009-029-051-
069-103-292315-
/O.NEW.KPBZ.SV.W.0054.120629T2215Z-120629T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELMONT COUNTY IN EAST CENTRAL OHIO...
  CARROLL COUNTY IN EAST CENTRAL OHIO...
  SOUTHEASTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  EASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  HARRISON COUNTY IN EAST CENTRAL OHIO...
  JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  MONROE COUNTY IN EAST CENTRAL OHIO...
  EASTERN NOBLE COUNTY IN EAST CENTRAL OHIO...
  EXTREME EAST CENTRAL TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHWESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  WESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  WESTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST OF
  SHERRODSVILLE TO 8 MILES NORTHWEST OF QUAKER CITY TO 19 MILES WEST
  OF HARRIETTSVILLE...MOVING EAST AT 85 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  QUAKER CITY...        LONDONDERRY...        FREEPORT...
  TIPPECANOE...         SUMMERFIELD...        BARNESVILLE...
  PIEDMONT...           CLENDENING...         HARRIETTSVILLE...
  TAPPAN...             SHERRODSVILLE...      BETHESDA...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS PRODUCED DESTRUCTIVE WIND AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4000 8135 4068 8124 4073 8052 4016 8021
      3951 8074 3955 8083 3959 8086 3958 8089
      3960 8095 3954 8104 3957 8105 3957 8126
      3960 8128 3959 8129 3959 8139 3964 8146
      3958 8147 3958 8154
TIME...MOT...LOC 2215Z 273DEG 75KT 4063 8150 4004 8128
          3957 8156

$$
34
2 follow-up statements
606 
WWUS51 KPBZ 292243
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EDT FRI JUN 29 2012

OHC013-019-029-059-067-081-111-121-157-PAC007-059-125-WVC009-029-051-
069-103-292315-
/O.CON.KPBZ.SV.W.0054.000000T0000Z-120629T2315Z/
BELMONT OH-CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HARRISON OH-
JEFFERSON OH-MONROE OH-NOBLE OH-TUSCARAWAS OH-BEAVER PA-GREENE PA-
WASHINGTON PA-OHIO WV-MARSHALL WV-HANCOCK WV-BROOKE WV-WETZEL WV-
643 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR TUSCARAWAS...NOBLE...MONROE...JEFFERSON...HARRISON...GUERNSEY...
COLUMBIANA...CARROLL AND BELMONT COUNTIES IN EAST CENTRAL OHIO...AND
WASHINGTON AND GREENE COUNTIES IN SOUTHWEST PENNSYLVANIA...AND BEAVER
COUNTY IN WESTERN PENNSYLVANIA...AND WETZEL...BROOKE...HANCOCK...
MARSHALL AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CADIZ TO BETHESDA TO
GRAYSVILLE...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WOODSFIELD...         TIPPECANOE...         TAPPAN...
  SUMMERFIELD...        SOMERTON...           SHERRODSVILLE...
  SCIO...               QUAKER CITY...        PIEDMONT...
  NEW ATHENS...         MORRISTOWN...         MILLPORT...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 19.
I-70 IN OHIO BETWEEN MILE MARKERS 193 AND 225.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 39.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 20.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4000 8135 4068 8124 4073 8052 4016 8021
      3951 8074 3955 8083 3959 8086 3958 8089
      3960 8095 3954 8104 3957 8105 3957 8126
      3960 8128 3959 8129 3959 8139 3964 8146
      3958 8147 3958 8154
TIME...MOT...LOC 2243Z 273DEG 75KT 4030 8087 3996 8095
          3958 8106

$$
195 
WWUS51 KPBZ 292304
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT FRI JUN 29 2012

OHC029-059-121-157-292313-
/O.CAN.KPBZ.SV.W.0054.000000T0000Z-120629T2315Z/
COLUMBIANA OH-GUERNSEY OH-NOBLE OH-TUSCARAWAS OH-
704 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR TUSCARAWAS...NOBLE...GUERNSEY
AND COLUMBIANA COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3994 8116 4051 8124 4053 8052 4016 8021
      3951 8074 3955 8083 3959 8086 3958 8089
      3960 8095 3954 8104 3957 8105 3957 8107
      3957 8122
TIME...MOT...LOC 2303Z 284DEG 46KT 4021 8059 3986 8065
          3950 8070

$$

OHC013-019-067-081-111-PAC007-059-125-WVC009-029-051-069-103-292315-
/O.CON.KPBZ.SV.W.0054.000000T0000Z-120629T2315Z/
BELMONT OH-CARROLL OH-HARRISON OH-JEFFERSON OH-MONROE OH-BEAVER PA-
GREENE PA-WASHINGTON PA-OHIO WV-MARSHALL WV-HANCOCK WV-BROOKE WV-
WETZEL WV-
704 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MONROE...JEFFERSON...HARRISON...CARROLL AND BELMONT COUNTIES IN
EAST CENTRAL OHIO...AND WASHINGTON AND GREENE COUNTIES IN SOUTHWEST
PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND
WETZEL...BROOKE...HANCOCK...MARSHALL AND OHIO COUNTIES IN NORTHERN
WEST VIRGINIA...

AT 659 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WINDSOR HEIGHTS TO MOUNDSVILLE TO PORTERS FALLS...MOVING EAST AT 55
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WOODLANDS...          WINDSOR HEIGHTS...    WHEELING...
  WELLSBURG...          WEIRTON...            WARWOOD...
  TRIADELPHIA...        SUN VALLEY...         SHERRARD...
  PROCTOR...            PORTERS FALLS...      NEW MARTINSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 18.
I-70 IN OHIO BETWEEN MILE MARKERS 202 AND 225.
I-79 IN PENNSYLVANIA NEAR MILE MARKER 38.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3994 8116 4051 8124 4053 8052 4016 8021
      3951 8074 3955 8083 3959 8086 3958 8089
      3960 8095 3954 8104 3957 8105 3957 8107
      3957 8122
TIME...MOT...LOC 2303Z 284DEG 46KT 4021 8059 3986 8065
          3950 8070

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 29, 2:59 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT FRI JUN 29 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS EVEN
AS A SERIES OF SYSTEMS BEGIN TO MOVE THROUGH THE AREA. INSTABILITY
BECAUSE OF THE HEAT WILL LIKELY MEAN PERIODS OF SCATTERED SHOWERS
AND THUNDERSTORMS WITH ABOVE NORMAL TEMPERATURES INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE HEAT CONTINUES ACROSS THE FORECAST AREA THIS AFTERNOON AND
EVENING AS WIDESPREAD 90S HAVE AGAIN ENCOMPASSED THE REGION. IN
GENERAL...FROM PITTSBURGH SOUTHWARD...HEAT INDEX VALUES HAVE
SURPASSED 100 DEGREES TODAY...WHICH SHOULD MAKE TODAY THE APEX OF
THE HEAT WAVE...EVEN THOUGH COOLING WILL BE ANYTHING BUT DRAMATIC
FROM THIS POINT. WHILE THE HEAT WILL CONTINUE TO RAGE FOR THE
AFTERNOON...LOWER DEWPOINTS ARE ALREADY MEANDERING INTO NORTHERN
OHIO...AND SEEM LIKELY TO BE POISED TO ENTER THE NORTHERN REACHES
OF OUR FORECAST AREA THIS EVENING. THE NET RESULT WILL BE THAT A
WEAK FRONTAL BOUNDARY SHOULD SET UP ACROSS OUR AREA...LIKELY
GENERALLY JUST SOUTH OF THE TURNPIKE CORRIDOR OVER TIME. THIS
FRONTAL BOUNDARY SEEMS DESTINED TO BE MORE OF A DENSITY
DISCONTINUITY DRIVEN BY DEWPOINT DIFFERENCES RATHER THAN CHANGES
IN THE SURFACE THERMAL FIELD...SO ITS LOCATION WILL LIKELY BE MUCH
MORE EASILY ALTERED BY ANY CHANGES IN THE SYNOPTIC AND MESOSCALE
ENVIRONMENT OF THE FRONT. THE REASON THIS IS IMPORTANT IS THAT
UPSTREAM ALONG THIS FAIRLY DIFFUSE BOUNDARY...CONVECTION HAS FIRED
THIS AFTERNOON AND IS ALREADY ORGANIZING ITSELF INTO A COHERENT
MCS. THIS MCS IS GENERALLY TRACKING ALONG THE BOUNDARY. WITH COLD
POOL FORMATION UNDER THE MCS AND THE FACT THAT THE MORE
UNSTABLE/HIGHER DEWPOINT AIR IS GENERALLY SOUTH OF THE
BOUNDARY...CONTINUED CONVECTIVE ACTIVITY SHOULD PROPAGATE
SOUTHWESTWARD ALONG THE LEADING EDGE OF THE COLD POOL WHILE THE
ENTIRE MCS MOVES EAST-SOUTHEASTWARD ALONG THE FRONT. IN THE
NET...THIS SHOULD DRIVE THE STRONGEST STORMS BASICALLY DIRECTLY
SOUTHEASTWARD INTO EASTERN OHIO VERY LATE THIS AFTERNOON AND INTO
NORTHERN WEST VIRGINIA AND FAR SOUTHWESTERN PENNSYLVANIA THIS
EVENING. EVEN WITH A CAP OF A COUPLE DEGREES CELSIUS THIS
AFTERNOON...SURFACE CAPES AHEAD OF THIS MCS ARE RUNNING UPWARD OF
3000 J/KG OR MORE WITH AMPLE VERTICAL SHEAR TO SUPPORT UPDRAFT
CONTINUATION DEEP INTO THE EVENING/OVERNIGHT. AS A RESULT...THERE
SEEMS TO BE LITTLE REASON TO BELIEVE THIS MCS WILL NOT MAINTAIN
ITSELF INTO OUR FORECAST AREA...ESPECIALLY SOUTH OF PITTSBURGH
THIS EVENING. BECAUSE OF THIS...POPS WERE RAISED TO LIKELY AND
LARGE HAIL/DAMAGING WIND WERE ADDED TO THE FORECAST.

TEMPERATURES OVERNIGHT WERE A BIT TRICKY...NORTH OF THE BOUNDARY
AND IN DRIER AIR...TEMPERATURES SEEM LIKELY TO FALL OFF A FAIR BIT
MORE THAN LAST NIGHT. HOWEVER...SOUTH OF THE FRONT...WITH
CONVECTIVE MIXING AND CONTINUED HIGH DEWPOINTS...TEMPERATURES
SHOULD AGAIN STAY WELL INTO THE 70S. THE TRICKY PART IS ALONG THE
INTERFACE...WHICH UNFORTUNATELY IS WHERE THE METROPOLITAN
PITTSBURGH AREA LIES. FOR THE MOMENT...THE FORECAST HAS BEEN
TRENDED TOWARD THE WARMEST GUIDANCE FROM PITTSBURGH
SOUTHWARD...WHILE A MORE CONSENSUS APPROACH WAS USED FARTHER
NORTH. FRIES

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
A FAIRLY POTENT SHORT WAVE LOOKS SET TO MOVE OVER THE AREA ON
SATURDAY. MODEL INITIALIZATIONS OF THIS SYSTEM OVER THE CENTRAL
PLAINS TODAY WERE FAIRLY GOOD...HOWEVER THE GFS QUICKLY SEEMED TO
GET THE SYSTEM LOST IN CONVECTIVE FEEDBACK OVER THE LOWER GREAT
LAKES BY SATURDAY MORNING. THE NAM/ECMWF/CANADIAN REGIONAL ALL
DEPICTED THE SYSTEM SIMILARLY THROUGH SATURDAY...TRACKING IT
DIRECTLY OVER THE AREA YET AGAIN DURING THE AFTERNOON. WITH YET
ANOTHER STRONG INFLUX OF LOW LEVEL MOISTURE IN THE CARDS...AND
TEMPERATURES AGAIN SURGING INTO THE 90S...CAPE VALUES BY AFTERNOON
SHOOT UP INTO THE 2500-4000 J/KG RANGE WITH LIFTED INDEX VALUES
AROUND -9. THE COMBINATION OF STRONG LOW LEVEL THETA-E ADVECTION
DURING THE AFTERNOON HOURS AHEAD OF THE SHORT WAVE TROUGH AND A
DEEP LAYER FROM ROUGHLY 700 MB UP TO 400 MB OF NEUTRAL OR NEGATIVE
THETA-E LAPSE RATES SHOULD REALLY YIELD AN UNSTABLE COLUMN WITH
THE LOW LEVEL BOUNDARY RESULTING FROM THE LOW LEVEL ADVECTION
BEING A VERY EFFECTIVE CONVECTIVE INITIATION MECHANISM. SPC HAS
AGAIN PLACED THE AREA IN A SLIGHT RISK...AND GIVEN THE
AFOREMENTIONED INSTABILITY AND SYNOPTIC LIFT...THIS SEEMS EASILY
PRUDENT.

BEYOND SATURDAY...THE DETAILS OF THE FORECAST GET RATHER MURKY.
THERMAL PROFILES REMAIN FAIRLY SIMILAR DAY-TO-DAY...AND THE LARGE
SCALE PATTERN CHANGES EXCEEDINGLY LITTLE. THE PROBLEM QUICKLY
BECOMES TRACKING AND TIMING ANY SHORT WAVES IN THE RATHER FLAT
MIDDLE AND UPPER FLOW OVER THE AREA. AS A RESULT...A CHANCE OF
SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST WITH
TEMPERATURES NEAR PERSISTENCE. FRIES

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS SHOW THE MID LEVEL FLOW REMAINING NORTHWESTERLY
THROUGH MUCH OF NEXT WEEK AS A TROUGH ACROSS QUEBEC AND RIDGING
ACROSS THE CENTRAL PLAINS AMPLIFY. THE TIMING OF CONVECTION REMAINS
UNCERTAIN AS MODELS DIFFER ON TIMING AND PLACEMENT OF SHORT WAVE
TROUGHS IN FLOW. INCLUDED CHANCE POPS IN FORECAST FOR TUESDAY NIGHT
THROUGH THURSDAY AS A SURFACE WAVE TRACKS ACROSS THE GREAT LAKES
WEDNESDAY. THIS SYSTEM PUSHES A WARM FRONT NORTHWARD THROUGH THE
FORECAST AREA...FOLLOWED BY A COLD FRONT THURSDAY. THE BEST SHOT AT
GETTING A PERIOD OF DRY WEATHER WOULD BE ON FRIDAY AS A SURFACE
RIDGE TRIES TO BUILD IN FROM THE NORTH.

TEMPERATURES WILL STAY 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.
AN INTENSIFYING AREA OF THUNDERSTORMS OVER NORTHWEST INDIANA IS
EXPECTED TO TRACK SOUTHEAST ACROSS CENTRAL OH BY LATE
AFTERNOON...AND COULD AFFECT OUR SOUTHERN TERMINALS AFTER 22Z.
CONFIDENCE IS GREAT ENOUGH TO INCLUDE TEMPO GROUPS FOR MVFR
RESTRICTIONS IN THUNDERSTORMS FOR KZZV...KHLG AND KMGW DURING
EARLY EVENING.

AREAS OF MVFR HAZE CAN BE EXPECTED LATER TONIGHT INTO SATURDAY
MORNING AT MOST TERMINALS.

WEST SURFACE WINDS AROUND 10 KT WILL DIMINISH TO 5 KT OR LESS
TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
SATURDAY AFTERNOON AS A SHORT WAVE TROUGH CROSSES THE REGION.
RESTRICTIONS ARE LIKELY.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
AREAS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR
RESTRICTIONS WILL CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES
CROSS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR OHZ039-040-048>050-
     057>059-068-069.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ041.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-029-
     031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR WVZ001>004-012-021.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ022.

&&
Hazardous weather outlook, Jun 29, 3:48 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT FRI JUN 29 2012

MDZ001-PAZ074-076-WVZ023-041-302000-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
348 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING. THERE IS A
MODERATE RISK THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS
WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ020-021-029-031-073-075-WVZ022-302000-
BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MONONGALIA-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON...A FEW
OF WHICH HAVE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN THREATS
WOULD BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ021-302000-
MARION-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ041-302000-
COLUMBIANA-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ007>009-013>016-022-023-302000-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
348 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039-040-048>050-057>059-068-069-WVZ001>004-012-302000-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 29, 6:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     2 WSW BRIDGEVILLE       39.96N  81.90W
06/29/2012  M63 MPH          MUSKINGUM          OH   ASOS

&&

EVENT NUMBER PBZ1200526

RG
Local storm report, Jun 29, 6:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     NORWICH                 39.98N  81.79W
06/29/2012                   MUSKINGUM          OH   TRAINED SPOTTER

            MULTIPLE TREES DOWN

&&

EVENT NUMBER PBZ1200527

RG
Local storm report, Jun 29, 6:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     NORWICH                 39.98N  81.79W
06/29/2012  M56 MPH          MUSKINGUM          OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200528

RG
Local storm report, Jun 29, 6:05 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     ZANESVILLE              39.94N  82.01W
06/29/2012                   MUSKINGUM          OH   NWS OFFICE

            MULTIPLE TREES DOWN. REPORT FROM ILN

&&

EVENT NUMBER PBZ1200529

RG
Local storm report, Jun 29, 6:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             CAMBRIDGE               40.03N  81.59W
06/29/2012  M1.00 INCH       GUERNSEY           OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200530

RG
Local storm report, Jun 29, 6:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     COSHOCTON               40.26N  81.85W
06/29/2012                   COSHOCTON          OH   TRAINED SPOTTER

            MULTIPLE TREES DOWN

&&

EVENT NUMBER PBZ1200531

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:18 PM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Guernsey, Harrison, Muskingum, Noble and 1 more72 min
Jun 29, 6:04 PM EDTTornado WarningPBZCoshocton, Tuscarawas26 min
Jun 29, 6:27 PM EDTTornado WarningPBZBelmont, Guernsey, Harrison, Tuscarawas33 min
Jun 29, 6:55 PM EDTHeat AdvisoryPBZBelmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more22 hr
Jun 29, 6:55 PM EDTTornado WarningPBZHarrison, Jefferson35 min
Jun 29, 7:15 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson60 min
Jun 29, 7:28 PM EDTFlash Flood WarningPBZJefferson3 hr
Jun 29, 7:03 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Preston, Wetzel57 min
Jun 29, 7:51 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker54 min
Jun 28, 11:26 PM EDTSpecial Weather StatementPBZForest49 min
Jun 28, 11:36 PM EDTSpecial Weather StatementPBZMercer39 min
Jun 29, 12:01 AM EDTSevere Thunderstorm WarningPBZClarion, Forest, Venango44 min
Jun 29, 12:46 AM EDTSpecial Weather StatementPBZClarion, Forest, Jefferson, Venango59 min
Jun 29, 1:33 AM EDTSpecial Weather StatementPBZClarion, Jefferson27 min
Jun 29, 1:58 AM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson46 min
Jun 29, 7:57 PM EDTSpecial Weather StatementPBZAllegheny48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.